Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 20, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 20, 2013, 9:51 PM CST for 4 counties in Texas. It took effect at Dec 21, 2013, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2013, 9:51 PM CST (03:51 UTC)
- In effect from
- Dec 21, 2013, 12:00 AM CST
- Expired
- Dec 21, 2013, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
344 WWUS74 KBRO 210351 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 951 PM CST FRI DEC 20 2013 ...AN INCREASE IN SOUTH WINDS EXPECTED OVERNIGHT... .AN AREA OF LOW PRESSURE WILL MAKE ITS CLOSEST APPROACH TO THE REGION OVERNIGHT TONIGHT. SOUTH WINDS ARE EXPECTED TO INCREASE OVER THE NEXT FEW HOURS. TXZ254>257-211200- /O.NEW.KBRO.WI.Y.0020.131221T0600Z-131221T1200Z/ INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 951 PM CST FRI DEC 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. * WINDS...SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING...INCREASING AFTER MIDNIGHT AND DECREASING IN INTENSITY AROUND DAYBREAK. * IMPACT...HOLIDAY DECORATIONS...CHRISTMAS ORNAMENTS...BASKETBALL GOALS AND OTHER OUTDOOR ITEMS MAY BE BLOWN OVER OR DAMAGED. DRIVING WILL BE DIFFICULT ON EAST TO WEST ROADWAYS...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ JGG
4 follow-up statements
849 WWUS74 KBRO 210619 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1219 AM CST SAT DEC 21 2013 ...WIND ADVISORY EXPANDED TO INCLUDE TWO MORE COUNTIES... .SURFACE OBSERVATIONS INDICATE THAT STRONG WINDS HAVE RECENTLY DEVELOPED WITHIN HIDALGO COUNTY...AND JUST NORTH OF KENEDY COUNTY. THESE TWO COUNTIES HAVE THEREFORE BEEN INCLUDED IN THE WIND ADVISORY UNTIL 6 AM CST THIS MORNING. TXZ251-253-211200- /O.EXA.KBRO.WI.Y.0020.000000T0000Z-131221T1200Z/ KENEDY-HIDALGO- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO 1219 AM CST SAT DEC 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING FOR CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY. * WINDS...SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 45 MPH. * TIMING...THE STRONG SOUTHERLY WINDS WILL CONTINUE UNTIL AROUND SUNRISE SATURDAY MORNING. * IMPACT...HOLIDAY DECORATIONS...CHRISTMAS ORNAMENTS...BASKETBALL GOALS AND OTHER OUTDOOR ITEMS MAY BE BLOWN OVER OR DAMAGED. DRIVING WILL BE DIFFICULT ON EAST TO WEST ROADWAYS...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ TXZ254>257-211200- /O.CON.KBRO.WI.Y.0020.000000T0000Z-131221T1200Z/ INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1219 AM CST SAT DEC 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 45 MPH. * TIMING...THE STRONG SOUTHERLY WINDS WILL CONTINUE UNTIL AROUND SUNRISE SATURDAY MORNING. * IMPACT...HOLIDAY DECORATIONS...CHRISTMAS ORNAMENTS...BASKETBALL GOALS AND OTHER OUTDOOR ITEMS MAY BE BLOWN OVER OR DAMAGED. DRIVING WILL BE DIFFICULT ON EAST TO WEST ROADWAYS...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
515 WWUS74 KBRO 211138 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 538 AM CST SAT DEC 21 2013 ...WIND ADVISORY SCALED BACK BUT REMAINS IN EFFECT... .SURFACE OBSERVATIONS CONTINUE TO INDICATE THAT STRONG WINDS ARE OCCURRING WITHIN CAMERON...WILLACY...AND KENEDY COUNTY...AND THE WIND ADVISORY IS NOW IN EFFECT THERE UNTIL 10 AM CST THIS MORNING. WINDS HAVE DIMINISHED SOMEWHAT IN HIDALGO COUNTY...AND THE WIND ADVISORY THERE HAS BEEN CANCELLED AN HOUR EARLY. TXZ253-211245- /O.CAN.KBRO.WI.Y.0020.000000T0000Z-131221T1200Z/ HIDALGO- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 538 AM CST SAT DEC 21 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY PREVIOUSLY IN EFFECT UNTIL 6 AM CST THIS MORNING FOR HIDALGO COUNTY. SURFACE OBSERVATIONS INDICATE THAT WINDS IN HIDALGO COUNTY HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA. HOWEVER...RESIDENTS THERE CAN EXPECT SOUTHERLY WINDS OF 20 TO 25 MPH WITH FREQUENT GUSTS UP TO 35 MPH THIS MORNING. $$ TXZ251-254>257-211600- /O.EXT.KBRO.WI.Y.0020.000000T0000Z-131221T1600Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 538 AM CST SAT DEC 21 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH. * TIMING...THE STRONG SOUTHERLY WINDS WILL CONTINUE UNTIL THE MID- MORNING HOURS OF TODAY. * IMPACT...DRIVING ALONG INTERSTATE 69 EAST WILL BE DIFFICULT ...ESPECIALLY IN HIGH PROFILE VEHICLES. OUTDOOR CHRISTMAS DECORATIONS WILL BE EASILY BLOWN AROUND AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ON LADDERS OR ABOVE GROUND LEVEL...SUCH AS ROOFERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES FOR DRIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ TOMASELLI
792 WWUS74 KBRO 211547 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 947 AM CST SAT DEC 21 2013 ...WIND ADVISORY REMAINS IN EFFECT FOR THE COASTAL COUNTIES... .SURFACE OBSERVATIONS CONTINUE TO INDICATE THAT STRONG SOUTH WINDS ARE OCCURRING WITHIN CAMERON...WILLACY...AND KENEDY COUNTY...AND THE WIND ADVISORY IS NOW IN EFFECT THROUGH NOONTIME. THE STRONG SOUTHERLY WINDS WILL START TO WEAKEN LATER THIS AFTERNOON AS THE COLD FRONT MOVES CLOSER FROM THE WEST. TXZ251-254>257-211800- /O.EXT.KBRO.WI.Y.0020.000000T0000Z-131221T1800Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 947 AM CST SAT DEC 21 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH. * TIMING...THE STRONG SOUTHERLY WINDS WILL CONTINUE UNTIL MIDDAY TODAY AND WILL THEN START TO DIMINISH LATER THIS AFTERNOON FALLING BELOW WIND ADVISORY LEVELS. * IMPACT...DRIVING ALONG INTERSTATE 69 EAST WILL BE DIFFICULT ESPECIALLY ...IN HIGH PROFILE VEHICLES. OUTDOOR CHRISTMAS DECORATIONS WILL BE EASILY BLOWN AROUND AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ON LADDERS OR ABOVE GROUND LEVEL...SUCH AS ROOFERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES FOR DRIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
951 WWUS74 KBRO 211821 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1221 PM CST SAT DEC 21 2013 ...THE SOUTHERLY WINDS ARE DECREASING... .A COLD FRONT IS MOVING TOWARDS THE LOWER TEXAS COASTLINE. AS THIS FRONT GETS NEAR AND MOVES ACROSS THE COASTLINE OVER THE NEXT COUPLE OF HOURS THE STRONG SOUTHERLY WINDS WILL DECREASE AND WILL SHIFT AROUND TO THE SOUTHWEST AND WEST LATE THIS AFTERNOON AND THIS EVENING. ACCORDINGLY THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. TXZ251-254>257-211930- /O.EXP.KBRO.WI.Y.0020.000000T0000Z-131221T1800Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1221 PM CST SAT DEC 21 2013 ...WIND ADVISORY HAS EXPIRED... ALTHOUGH THE WIND ADVISORY HAS EXPIRED...STRONG SOUTHERLY WINDS WILL LINGER ALONG THE LOWER TEXAS COASTAL COUNTIES OF KENEDY... WILLACY AND CAMERON RANGING FROM 20 TO 30 MPH THROUGH THE REST OF THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 20, 7:34 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Dec 20, 7:34 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
734 PM CST FRI DEC 20 2013
.DISCUSSION...WATER VAPOR IMAGERY SEEMS TO SUGGEST THE UPPER LEVEL
LOW OVER THE NORTHERN BAJA HAS REACHED ITS SOUTHERNMOST POINT AND
SHOULD BEGIN TO TILT NEGATIVELY AND MOVE NORTHEASTWARD INTO THE
CENTRAL US THROUGH THE OVERNIGHT TONIGHT. A LARGE AREA OF BROADLY
DIFFLUENT FLOW EXTENDS AHEAD OF THE UPPER LOW AND ASSOCIATED
TROUGH. THE 00Z SOUNDING REVEALS A SHARP AND UNSURPRISING TERRAIN
INDUCED INVERSION BASED AT AROUND 2300 FT BUT THE 45KT WINDS AT
1500 FEET ARE ADMITTEDLY A LITTLE HIGHER THAN EXPECTED QUITE THAT
LOW. WITH THE UPPER LOW ON APPROACH AND STRONG LEE TROUGHING
CONTINUING IN THE LEE OF THE SIERRA MADRE OUR LOW LEVEL PRESSURE
GRADIENT CONTINUES TO TIGHTEN AND SHOULD THROUGH THE EARLY MORNING
HOURS ON SATURDAY. WINDS ARE BEGINNING TO REACH 20KTS AT BUOY 20
BUT TABS BUOYS AND THE KSPL OB SUGGEST WE ARE STILL BELOW ADVISORY
ON THE NEARSHORE WATERS.
EXPECTING A FURTHER INCREASE IN OUR WINDS STARTING BY 11 PM TO
12AM GIVE OR TAKE A COUPLE OF HOURS AS THE LOW LEVEL GRADIENT
REACHES ITS PEAK AND TWEAKED THE HOURLY WIND GRIDS A LITTLE TO
REFLECT THAT. DO NOT EXPECT ADVISORY LEVEL WINDS GIVEN THE SHARP
LOW LEVEL INVERSION BUT WE MAY APPROACH IT IN THE 3 TO 6 AM RANGE.
BY THE TIME THE SUN COMES UP THE GRADIENT SHOULD BE RELAXING AS
THE SURFACE FRONT APPROACHES.
MARINE WISE I AM NOT CONFIDENT THE MARINE LAYER ON THE NEARSHORE
WATERS WILL HOLD OFF AGAINST THE INCREASING GRADIENT AND WILL
CONTINUE THE ADVISORY THERE DESPITE THE UNDERACHIEVING WINDS TO
THIS POINT AND LEAVE ALL AS WAS HEADLINE WISE. SOME SEA FOG IS
BEGINNING TO DEVELOP PER COASTAL AND MARINE OBS BUT IT LOOKS LIKE
THE STRONG TURBULENCE OF 15 TO 25 KNOT FLOW IS DELIVERING MORE OF
A LOW STRATUS EVENT DESPITE ITS ADVECTION FOG ROOTS.
ADDED A SLIGHT CHANCE OF SHOWERS TO THE FORECAST THROUGH LATE
TONIGHT FROM NORTHWEST TO SOUTHEAST GIVEN THE SATELLITE TRENDS
SHOWING INCREASING LIFT A LITTLE FURTHER SOUTH THAN ORIGINALLY
EXPECTED AND THE 00Z SOUNDING SHOWING A POCKET OF ELEVATED
CONVECTIVE INSTABILITY BETWEEN 500 AND 600MB. /68-JGG/
&&
.PREV DISCUSSION... /ISSUED 611 PM CST FRI DEC 20 2013/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...NEW SOUNDING DATA GOING UP THIS HOUR AND 88D VWP SHOWS
WINDS AT 45 TO 50KTS FROM 170 AT 1500 TO 2000 FT. THAT WIND WILL
LIKELY ONLY INCREASE OVER THE NEXT 4 TO 6 HOURS SO HAVE INCLUDED A
LLWS FOR ALL TAF SITES THROUGH THE EVENING. THOSE CONDITIONS WILL
LIKELY PERSIST THROUGH THE OVERNIGHT AS WELL. /68-JGG/
PREV DISCUSSION... /ISSUED 525 PM CST FRI DEC 20 2013/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...SOUTH SOUTHEASTERLY WIND SPEEDS OF 18 TO 25 KTS WITH
GUSTS OF 20 TO 30 KTS ARE EXPECTED MOST OF THE OVERNIGHT PERIOD
AND THROUGH EARLY FRIDAY. SOME INCREASE IN WIND SPEEDS IS POSSIBLE
BY 8 TO 9Z. IF WINDS ARE LIGHTER THAN FORECAST LOW LEVEL NON
CONVECTIVE WIND SHEAR WILL BE AN ISSUE...BUT THE FORECAST IS FOR
STRONGER SURFACE WIND SPEEDS TO WIN OUT. A FRONT WILL BEGIN
PUSHING THROUGH THE AREA BY MIDDAY SHIFTING THE WINDS TO 320 TO
350 AT 12 TO 17KTS.
CEILINGS POSE ANOTHER OPERATIONAL ISSUE WITH HIGH LOW LEVEL RH AND
A SOLID INVERSION AT AROUND 1800 FT. EXPECTING LOW MVFR WILL FORM
FAIRLY QUICKLY TONIGHT...PROBABLY BY 4 TO 5 Z AND PERSIST THROUGH
THE OVERNIGHT. THERE IS SOME POSSIBILITY FOR IFR CONDITIONS BUT
THINK WINDS WILL KEEP LOW LEVEL TEMPERATURES HIGH ENOUGH TO
PREVENT A FULL IFR CIG THROUGH THE OVERNIGHT. CIGS SHOULD IMPROVE
BEHIND A DRYING PUNCH OF NORTHWESTERLY AIR BEHIND A FRONT
SCHEDULED AROUND MIDDAY. /68-JGG/
PREV DISCUSSION... /ISSUED 222 PM CST FRI DEC 20 2013/
SHORT TERM.../NOW THROUGH SATURDAY NIGHT/...THE MAIN ISSUE FOR THE
VERY SHORT TERM CONCERNS THE STRONG SOUTHERLY SURFACE FLOW AHEAD OF
THE APPROACHING COLD FRONT. THE MOST RECENT SURFACE OBS FROM BOTH
BRO AND HRL INDICATES THAT CONDITIONS ARE VERIFYING THE WIND
ADVISORY FOR THE COASTAL THREE COUNTIES. SO WILL ALLOW THIS ADVISORY
TO CONTINUE THROUGH 4 PM. THE PGF WILL THEN SLACKEN ENOUGH LATER
THIS EVENING TO ALLOW THE SURFACE FLOW TO FALL BE WIND ADVISORY CRIT.
HOWEVER THE PGF WILL REMAIN STRONG ENOUGH THROUGHOUT THE NIGHT TO
ALLOW FAIRLY BREEZY CONDITIONS TO PERSIST OVER THE REGION. THESE
BREEZY CONDITIONS WILL PERSIST ON INTO SAT AS THE COLD FRONT TO OUR
NORTH TAKES IT SWEET TIME MOVING THROUGH THE LOWER RGV. BOTH THE NAM
AND GFS SUPPORT THIS SOLUTION AS THE STRONG 500 MB TROUGH AXIS TO
OUR WEST MOVES OVER CENTRAL TX AROUND MIDDAY TOMORROW. THIS WILL
ALLOW ONE MORE DAY OF SUMMER-LIKE TEMPS AND ELEVATED DEWPOINTS. IN
THE WAKE OF THE FRONT THE COLDER AIR TO OUR NORTH WILL TAKE ITS TIME
PUSHING INTO REGION WITH THE STRONGER PUSH OF COLDER AIR LIKELY
ARRIVING EARLY MONDAY. OVERALL MOISTURE LEVELS REMAIN PRETTY
LIMITED WITH THE PASSAGE OF THIS MID LEVEL TROUGH AXIS AND THE
ASSOCIATED COLD FRONT. SO WILL ONLY MENTION SOME SLGT CHC POPS FOR
TOMORROW AFTERNOON AND EARLY EVENING.
FOG REMAINS ANOTHER CONCERN. SO FAR SURFACE OBS AND WEB CAM DATA
FROM SPI INDICATES THAT WIDESPREAD SERIOUS MARINE FOG HAS FAILED TO
FORM DUE TO THE STRONG LOW LEVEL MIXING PRODUCED BY THE TIGHT PGF.
SO BELIEVE THAT THE MARINE FOG POTENTIAL WILL REMAIN PRETTY LOW
THROUGH TONIGHT AND TOMORROW. HOWEVER LIGHT SURFACE WINDS IN THE
WAKE OF THE FRONT SATURDAY NIGHT MAY ALLOW A WINDOW OF OPPORTUNITY
FOR FOG FORMATION BOTH INLAND AND OVER THE MARINE AREAS.
BOTH THE MAV AND MET GUIDANCE ARE IN REASONABLE AGREEMENT IN THE
HANDLING OF THE FROPA TIMING TOMORROW. OVERALL THE MAV IS A LITTLE
WARMER THAN THE MET NUMBERS FOR HIGHS AND LOWS. WILL LEAN TOWARDS
THE SLIGHT WARMER MAV NUMBERS THROUGHOUT THE SHORT TERM CONSIDERING
THE DEGREE OF THE WARMUP THAT OCCURRED TODAY.
LONG TERM.../SUNDAY THROUGH FRIDAY/...NOT MUCH FANFARE ON THE FIRST
FULL DAY OF WINTER...SUNDAY...WITH IT FEELING MORE LIKE SPRING.
SECONDARY SURGE TO ARRIVE BY MONDAY WITH A FEW DAYS OF COOLER
TEMPERATURES. THERE REMAINS UNCERTAINTY WITH THE NEXT FRONT AT
THIS TIME SCHEDULED FOR THURSDAY...WITH 112Z MODEL RUN SHOWING
BIGGER DISCREPANCIES BETWEEN THE GFS...ECMWF AND CANADIAN.
SUNDAY THROUGH MONDAY...PACIFIC FRONT WILL HAVE MOVED OFF THE
COAST BY THE BEGINNING OF THE PERIOD WITH A DRIER AND SLIGHTLY
COOLER AIRMASS SPREADING ACROSS THE REGION. THE 500MB TROUGH AXIS
LAGS BEHIND AND NOT UNTIL SUNDAY NIGHT INTO MONDAY DOES A MORE
SIGNIFICANT DROP IN TEMPERATURES OCCUR. PRESSURE GRADIENT
STRENGTHENS SUNDAY NIGHT WITH SOME STRONGER NORTH WINDS DEVELOPING
OVERNIGHT ESPECIALLY NEAR THE COAST. MODELS ARE IN PRETTY GOOD
CONSENSUS WITH THE SECOND SURGE HAVE USED A BLEND FOR TEMPS AND
WINDS. FOR TEMPERATURES HAVE TRENDED WITH THE COOLER RAW MODEL
NUMBERS ON SUNDAY WITH 850MB TEMPERATURES COOLING OFF FROM 22C TO
14C. WHILE THE MAV AND EC GUIDANCE CONTINUES TO PUSH 80 DEGREES
ACROSS THE VALLEY. ALSO WITH A STILL A SOUTHWEST FLOW ALOFT UNTIL
LATER SUNDAY A MID LAYER DECK OF CLOUD COULD LIMIT SOME INSOLATION.
AS DRIER AIR AND THE SECOND SURGE PUSHES SOUTH COOLER TEMPS ENSUE
AND 850MB TEMPS LOWER TO 4-6C MONDAY. SUNDAY NIGHT LOWS IN THE 40S
LOOK ON TRACK WITH WIND CHILLS FALLING INTO THE 30S AS WE APPROACH
SUNRISE MONDAY. THEN MONDAY DAYTIME TEMPS WILL HAVE A TOUGH TIME
BREAKING 60 UP NORTH AND 65 DOWN SOUTH UNDER PARTLY CLOUDY TO MOSTLY
SUNNY SKIES.
TUESDAY THROUGH WEDNESDAY...RECOVERY STARTS AFTER TUESDAY MORNING
WHICH SHOULD BE THE COLDEST MORNING. SURFACE HIGH SETTLES ACROSS
SOUTH TEXAS AND WINDS DROP OFF. RADIATIONAL COOLING MAXIMIZES WITH
MINIMUMS FALLING INTO THE 30S WITH LOWER 40S ALONG THE IMMEDIATE
COAST AND RIO GRANDE RIVER. FAIR WEATHER WITH A GRADUAL RETURN OF
EAST TO SOUTHEAST WINDS WHICH WILL ALLOW FOR A STEADY WARM UP AND AN
INCREASE IN MOISTURE AND CLOUDS BY WEDNESDAY.
THURSDAY AND FRIDAY...MODELS DIFFER ON STRENGTH OF UPPER RIDGE
ALONG THE WEST COAST AND AN ALBERTA CLIPPER MOVING ACROSS THE
NORTHERN PLAINS AND MIDWEST WEDNESDAY INTO THURSDAY. THIS RESULTS IN
BIG DIFFERENCES IN TIMING OF THE NEXT FRONT WHICH IS CURRENTLY
FORECAST FOR NEXT THURSDAY. 12Z MODELS RUN HAS THE GFS HAS BACKING
OFF ALTOGETHER WITH THE FRONT PULLING UP STATIONARY NORTH OF OUR
REGION. CANADIAN IS THE STRONGEST WITH A DECENT FRONT SHOWING UP IN
THE HILL COUNTY WED NIGHT AND THE EC IS IN THE MIDDLE. WITH THE EC
REMAINING MORE CONSISTENT WILL MAINTAIN CURRENT FORECAST WITH A
FRONT ON THURSDAY ALONG WITH A SLIGHT CHANCE OF SHOWERS. REDUCED THE
AREAL COVERAGE THOUGH FAVORING THE EASTERN HALF OF THE CWA WITH ONLY
A 24-36 HOUR PERIOD OF SIGNIFICANT RETURN FLOW.
MARINE...NOW THROUGH SATURDAY NIGHT...MTRS AND UNOFFICIAL REPORTS
FROM SPI INDICATE THAT THE SCA IS VERIFYING FOR THE LAGUNA MADRE
WHILE BUOY020 SHOWS THE OFFSHORE CONDITIONS STRUGGLING TO REACH SCA
LEVELS DUE TO THE COOLER GULF WATERS. AM HESITANT TO CANCEL THE SCA
FOR THE BAY AND GULF WATERS AS THE STRONG PGF WILL PERSIST INTO
TONIGHT WHICH MAY MIX DOWN OVER THE GULF WATERS AS THE AIR TEMPS
COOL OVER THE MARINE AREAS. SO WILL MAINTAIN THE CURRENT SCAS AS IS
WITH NO MAJOR CHANGES. THE PGF WILL THEN START TO DECREASE LATE ON
SATURDAY AS THE COLD FRONT EDGES THROUGH THE REGION ALLOWING FOR
MORE LIGHT AND VARIABLE SURFACE WINDS.
HIGH PRESSURE TO BUILD INTO THE NORTHWEST GULF SUNDAY NIGHT
STRENGTHENING THE PRESSURE GRADIENT RESULTING IN INCREASING NORTH
WINDS. IF SMALL CRAFT ADVISORIES ARE NOT ALREADY IN PLACE EXPECT
WINDS AND SEA CONDITIONS TO DETERIORATE LATER SUNDAY WITH ROUGH
MARINE CONDITIONS MONDAY. CENTER OF THE HIGH PRESSURE DRIFTS OVER
THE COASTAL WATERS MONDAY NIGHT INTO TUESDAY MORNING WITH RAPIDLY
IMPROVING CONDITIONS. ONCE THE RIDGE PASSES TO THE EAST TUESDAY
WINDS TO VEER EAST AND RETURN TO THE SOUTHEAST WEDNESDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 AM CST SATURDAY FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
68/61Hazardous weather outlook, Dec 20, 7:21 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 721 PM CST FRI DEC 20 2013 TXZ248>257-220130- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 721 PM CST FRI DEC 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TONIGHT. LOCALLY GUSTY WINDS ARE EXPECTED LATE TONIGHT...MAINLY ALONG AND EAST OF HIGHWAY 77. WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE BETWEEN AROUND 2 AM AND 8 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-220130- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 721 PM CST FRI DEC 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OF THE LOWER TEXAS COASTAL WATERS UNTIL 6 AM SATURDAY. PATCHY SEA FOG WILL BE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JGG
In the hours before
Special weather statement, Dec 20, 8:15 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 815 PM CST FRI DEC 20 2013 TXZ251-254>257-210815- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 815 PM CST FRI DEC 20 2013 ...LOCALLY STRONG WINDS THROUGH THE NIGHT TONIGHT... AN APPROACHING AREA OF LOW PRESSURE WILL MAKE ITS CLOSEST APPROACH TO THE AREA EARLY SATURDAY MORNING. WHILE WIND SPEEDS ARE EXPECTED TO REMAIN NEAR CURRENT LEVELS FOR THE NEXT SEVERAL HOURS AN INCREASE IN WINDS IS EXPECTED FROM AROUND MIDNIGHT TO 7 TO 8 AM AND WIND GUSTS OF 30 TO 35 MPH AND LOCALLY 40 MPH WILL BE POSSIBLE FROM THE SOUTH AND SOUTHEAST. A GRADUAL DECREASE IN WINDS IS EXPECTED THROUGH MID MORNING SATURDAY. TRASH CANS...HOLIDAY DECORATIONS...BASKETBALL GOALS AND OTHER OUTDOOR ITEMS MAY BE BLOWN OVER OR KNOCKED DOWN BY WINDS AT THESE SPEEDS. JGG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.